Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

July 16, 2011Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 16, 2011, 4:00 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2011, 4:00 PM EDT (20:00 UTC)
Expired
Jul 16, 2011, 4:45 PM EDT
In force
45 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WWUS82 KMFL 162000
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT SAT JUL 16 2011

FLZ067-068-162045-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 
400 PM EDT SAT JUL 16 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY 

* UNTIL 445 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES WEST OF ROYAL PALM BEACH. THIS STORM   
  WAS MOVING SOUTH AROUND 5 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2669 8017 2668 8034 2685 8038 2685 8021
TIME...MOT...LOC 1959Z 180DEG 0KT 2673 8029

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:06 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 16, 3:06 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT SAT JUL 16 2011

.DISCUSSION...SATELLITE IMAGERY SHOWS A TROUGH ALIGNED ACROSS
NORTH FLORIDA EXTENDING INTO THE WESTERN ATLANTIC WITH SPIN NOTED
EAST OF JAX ALONG ABOUT 79 WEST LONGITUDE. THE GFS/ECMWF MODEL
CONSENSUS IS FOR THIS FEATURE TO DRIFT SOUTH TO OFF THE EAST
CENTRAL FL COAST TOMORROW THEN REMAINING NEARLY STATIONARY THERE
ON MONDAY BEFORE SLOWLY MOVING NORTHEAST AND AWAY FROM THE AREA ON
TUESDAY. HAVE BASED THE FORECAST ON THIS SCENARIO. NHC JUST GIVES
A SLIGHT CHANCE OF TROPICAL DEVELOPMENT.

AS THIS FEATURE DRIFTS CLOSER TO THE AREA...MOISTURE INCREASES
FROM THE NORTH WITH PWATS INCREASING INTO THE 2-2.2 INCH RANGE.
MEANWHILE THE LOW/MID LEVEL FLOW BECOMES MORE WESTERLY SO THE
STORM STEERING FLOW WILL BE TOWARDS THE ATLANTIC
COAST...ESPECIALLY ON MON-TUE AS THE WESTERLY LOW LEVEL FLOW
BECOMES MORE ESTABLISHED.

MOS POPS HAVE INCREASED ON THE 12Z RUN FOR THE ATLANTIC COAST SUN-
MON. GIVEN THE EXPECTATIONS OF INCREASING MOISTURE AND THE
PROXIMITY TO THE TROUGH/WEAK LOW OVER THE NEXT FEW DAYS...AND THE
WESTERLY STEERING FLOW...HAVE INCREASED POPS ATLANTIC COAST OVER
THE NEXT FEW DAYS...AND TRENDED CLOUD COVER UP AS WELL.

THE LATER PORTION OF THE FORECAST WAS UNCHANGED AS CLIMO
CONDITIONS ARE FORECAST. GFS SHOWS THE ATLANTIC RIDGE ALIGNED OVER
SOUTH FL WITH THE ECMWF OVER THE FL STRAITS. STORMS LIKELY WILL
FOCUS INTERIOR BUT DIRECTION OF MOVEMENT IS IN QUESTION...DEPENDING
ON WHERE THE RIDGE AXIS ALIGNS. EITHER WAY LIGHT STEERING FLOW
WILL FOCUS TSTORMS INTERIOR EACH DAY.

&&

.MARINE...TRANQUIL CONDITIONS ARE FORECAST TO CONTINUE WITH A
LIGHT TO GENTLE WIND FLOW PREVAILING THROUGH THE PERIOD AND LOW
SEAS EXPECTED. SHOULD A LOW DEVELOP OFF THE EAST CENTRAL FL COAST
THE NEXT FEW DAYS...WINDS COULD BE SOMEWHAT HIGHER THAN
FORECAST...THOUGH PROBABILITIES FOR THIS ARE LOW.

&&

.FIRE WEATHER...RH'S WILL CONTINUE TYPICALLY HIGH FOR SUMMERTIME
SO NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  75  89 / 20 50 40 50
FORT LAUDERDALE  79  90  78  89 / 20 50 40 50
MIAMI            78  90  77  89 / 20 50 40 50
NAPLES           76  90  75  89 / 40 40 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...57/GREGORIA
AVIATION/RADAR/FIRE...71/JE
Hazardous weather outlook, Jul 16, 10:55 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1055 AM EDT SAT JUL 16 2011

FLZ063-066>075-168-172>174-170400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1055 AM EDT SAT JUL 16 2011

...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON, FOCUSED INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE SEA
BREEZES THIS AFTERNOON WITH MOVEMENT BEING SLOW AND ERRATIC. THE
PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT
LIGHTNING STRIKES, BRIEF HEAVY RAINFALL AND GUSTY WINDS.

WATERSPOUTS: THE COMBINATION OF LIGHT LOW LEVEL WINDS AND LOW
LEVEL CLOUD CONVERGENCE BANDS ACROSS THE LOCAL ATLANTIC AND GULF
WATERS WILL RESULT IN A SLIGHT RISK OF WATERSPOUTS ACROSS THE
LOCAL WATERS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 40 TO 50 MPH.

FLOODING: A SLOW STORM MOTION COULD RESULT IN LOCALLY HEAVY
RAINS, WHICH IN TURN, COULD RESULT IN MINOR FLOODING IN POORLY
DRAINED AREAS AND ON SOME ROADWAYS.

TEMPERATURES: MAXIMUM HEAT INDEX READINGS WILL REACH 100 TO 105
DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY...MAINLY
ACROSS THE INLAND LOCATIONS WITH THE LOW LEVEL EASTERLY WIND FLOW IN
PLACE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jul 16, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT SAT JUL 16 2011

FLZ067-068-162045-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
400 PM EDT SAT JUL 16 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY

* UNTIL 445 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES WEST OF ROYAL PALM BEACH. THIS STORM
  WAS MOVING SOUTH AROUND 5 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2669 8017 2668 8034 2685 8038 2685 8021
TIME...MOT...LOC 1959Z 180DEG 0KT 2673 8029

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:52 PM EDTSpecial Weather StatementMFLMonroe23 min
Jul 16, 5:39 PM EDTSpecial Weather StatementMFLGlades51 min
Jul 16, 5:48 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach17 min
Jul 16, 5:50 PM EDTSpecial Weather StatementMFLGlades25 min
Jul 16, 5:52 PM EDTSpecial Weather StatementMFLMonroe23 min
Jul 16, 6:03 PM EDTSpecial Weather StatementMFLMiami-Dade27 min
Jul 16, 6:13 PM EDTSpecial Weather StatementMFLGlades47 min
Jul 16, 6:19 PM EDTSpecial Marine WarningMFL41 min
Jul 16, 6:32 PM EDTSpecial Weather StatementMFLBroward43 min
Jul 16, 6:36 PM EDTSpecial Marine WarningMFL54 min
Jul 16, 7:11 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Jul 16, 7:24 PM EDTSpecial Weather StatementMFLHendry66 min
Jul 16, 7:36 PM EDTSpecial Weather StatementMFLMiami-Dade24 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.